Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 176, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 7, 2021, 6:03 AM CDT for Harrison County, Mississippi. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 6:03 AM CDT (11:03 UTC)
- Expired
- Jul 9, 2021, 4:13 AM CDT
- In force
- 46 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 18.04 ft at Jul 7, 2021, 6:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
159 WGUS44 KLIX 071103 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 603 AM CDT Wed Jul 7 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-080515- /O.NEW.KLIX.FL.W.0176.210707T1103Z-210709T0201Z/ /LYMM6.1.ER.210707T0855Z.210707T1800Z.210708T2000Z.NO/ 603 AM CDT Wed Jul 7 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Biloxi River Near Lyman. * From this morning to late tomorrow evening. * At 5:45 AM CDT Wednesday the stage was 12.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:45 AM CDT Wednesday was 12.7 feet. * Forecast...The river is expected to rise to a crest of 14.0 feet this afternoon. It will then fall below flood stage tomorrow afternoon. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ TE
5 follow-up statements
765 WGUS84 KLIX 071506 FLSLIX Flood Statement National Weather Service New Orleans LA 1006 AM CDT Wed Jul 7 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Wortham, Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-080915- /O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0100Z/ /LYMM6.1.ER.210707T0855Z.210708T0000Z.210708T1900Z.NO/ 1006 AM CDT Wed Jul 7 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Biloxi River Near Lyman. * Until tomorrow evening. * At 9:45 AM CDT Wednesday the stage was 13.9 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:45 AM CDT Wednesday was 13.9 feet. * Forecast...The river is expected to rise to a crest of 15.0 feet this evening. It will then fall below flood stage early tomorrow afternoon. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$
224 WGUS84 KLIX 080112 FLSLIX Flood Statement National Weather Service New Orleans LA 812 PM CDT Wed Jul 7 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. && MSC047-081915- /O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0843Z/ /LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0243Z.NO/ 812 PM CDT Wed Jul 7 2021 ...The Flood Warning is now in effect until early Friday morning... The Flood Warning continues for the Biloxi River Near Lyman. * Until early Friday morning. * At 7:45 PM CDT Wednesday the stage was 14.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 7:45 PM CDT Wednesday was 14.8 feet. * Forecast...The river is currently cresting late this evening and early tonight. The river will then begin to fall thereafter reaching below flood stage Thursday afternoon or evening. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ KLG
349 WGUS84 KLIX 081514 FLSLIX Flood Statement National Weather Service New Orleans LA 1014 AM CDT Thu Jul 8 2021 ...The Flood Warning is extended for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-090915- /O.EXT.KLIX.FL.W.0176.000000T0000Z-210709T0945Z/ /LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0345Z.NO/ 1014 AM CDT Thu Jul 8 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the Biloxi River Near Lyman. * Until late tonight. * At 9:45 AM CDT Thursday the stage was 13.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is currently falling. It is forecasted to fall below flood stage later tonight and early morning. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ KO
155 WGUS84 KLIX 090044 FLSLIX Flood Statement National Weather Service New Orleans LA 744 PM CDT Thu Jul 8 2021 ...The Flood Warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. For the Biloxi River...including Lyman...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC047-090945- /O.CON.KLIX.FL.W.0176.000000T0000Z-210709T0945Z/ /LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0600Z.NO/ 744 PM CDT Thu Jul 8 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Biloxi River Near Lyman. * Until late tonight. * At 6:45 PM CDT Thursday the stage was 12.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage later tonight. * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$
229 WGUS84 KLIX 090913 FLSLIX Flood Statement National Weather Service New Orleans LA 413 AM CDT Fri Jul 9 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. MSC047-091015- /O.CAN.KLIX.FL.W.0176.000000T0000Z-210709T0913Z/ /LYMM6.1.ER.210707T0855Z.210707T2300Z.210709T0441Z.NO/ 413 AM CDT Fri Jul 9 2021 ...The Flood Warning for the Biloxi River Near Lyman has been cancelled... The Flood Warning is cancelled for the Biloxi River Near Lyman. * At 3:45 AM CDT Friday the stage was 11.2 feet. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to a stage of 4.5 feet by Tuesday evening. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:20 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 3:20 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 320 AM CDT Wed Jul 7 2021 .SHORT TERM (Today through Thursday)... The upper level pattern analysis shows the typical summertime ridges centered to the west over Arizona and to the east in the Atlantic. A trough swinging through the upper Mississippi Valley will keep an area of weakness between those ridges. That weakness falls right over the CWA. At the same time, above climo moisture levels are in place. The average PW measured yesterday at LIX was 2.2". That amount of moisture gives the potential for heavy rain to fall and will lead to high convective coverage. Not all storms will produce high rainfall totals. The interaction of outflow boundaries and sea/land breeze boundaries have been the focus of some recent instances of high rainfall amounts. Other situations of high qpf events have been backbuilding along the coastal regions where convergence induced by sea and land frictional differences causes training. So while the overall threat for flash flooding is too low to justify a flash flood watch, am fairly confident someone in the CWA will see over 6" (most locations will be in the 1-3" range). Really not expecting much change rolling into Thursday. The pattern looks the same with similar moisture levels still high and little inhibition. Therefore, should see another 70-90% coverage day with some locations possibly seeing quite heavy rainfall on a the scale of the size of a city. We may see a slight reduction in coverage on Friday as the trough lifts and shifts farther east. The ridge to the west will try to build farther east as that occurs but its influence locally will be minimal. The threat for isolated flash flooding will likely continue. At least the higher rain chances and cloud cover over the next few days will keep high temps at or below normal. MEFFER && .LONG TERM (This weekend into early next week)... Still some uncertainty with respect to the forecast this weekend and into next week. Main issue is how strong is the ridge that builds into the area and if the next strong s/w can keep the area in a favorable area for additional showers and thunderstorms. LAtest models and ensembles appear to be leaning back towards the ridge struggling to build in and remain over the area. With that we are leaning towards the wetter solutions which is in agreement with the NBM. The western CONUS ridge will initially nudge into the Lower MS Valley but a strong s/w working southeast out of southwest Canada will round the top of the ridge and towards the MS Valley and this will begin to erode the eastern periphery of the ridge. At the same time the Ridge over the Atlantic would have tried to build west but this s/w will stop that as well and this will once again keep the Lower MS Valley in between the two ridges. With abundant moisture still in place scattered to numerous showers and thunderstorms will be possible each day. These will be diurnally driven each day so as usually with the Summer convection will be more marine based overnight and then transition inland as the land areas heat up. Obviously this is exactly what everyone wanted to hear but hopefully The ridge can build in enough Friday to at least lead to one day of lower storm coverage. /CAB/ && .AVIATION... Most terminals should be ok through at least 10Z but after that a few will likely see low cigs leading to MVFR status at a few sites. Convection will be likely at all terminals again today. Outside of convection everyone should be in VFR however it would not be a surprise to see tempo MVFR cigs around 2500-3k ft. /CAB/ && .MARINE... The wind field will remain fairly weak with prevailing onshore flow of 5 to 10 knots remaining in place through Thursday. Nocturnal increase to 10 to 15 will be possible. A swell train emanating from Tropical Storm Elsa continues through today. This swell will produce higher seas of 4 to 6 feet in the open Gulf waters. Otherwise, mainly 2 feet or less expected in the coastal waters. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 85 72 90 73 / 90 30 70 20 BTR 87 73 88 74 / 90 20 70 20 ASD 87 75 89 75 / 80 30 70 20 MSY 88 78 90 78 / 90 20 70 20 GPT 87 75 89 76 / 80 40 60 20 PQL 87 74 88 75 / 80 40 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:10 PM CDT | Areal Flood Advisory | LIX | Harrison | 19 min |
| Jul 6, 9:29 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Jul 6, 11:06 PM CDT | Areal Flood Advisory | LIX | Harrison | 108 min |
| Jul 7, 6:01 AM CDT | River Flood Warning | LIX | Harrison | 14 hr |
| Jul 7, 1:18 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.